May 12, 2006
A few months ago I began HIV meds (CD4:4), (Viral Load:>100,000). I developed IRIS in my intestine/colon within 45 days and was hospitalized. Just now trying to get off of prednisone and get my CD4 count up. Question: I have read that once you have IRIS your CD4 count rises much much slower than if you had never had IRIS. Is this correct? And, there are positive aspects of having had IRIS?
Response from Dr. Henry
I haven't seen convincing data that experiencing an IRIS reaction has a predictably negative effect on CD4 recovery. That hasn't been my own experience with patients in our clinic who develop IRIS-their CD4 recovery varies but seems similar to other patients. Use of corticosteroids however can decrease CD4 counts depending on the dose and patient so that is a complicating factor. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Why Can't I Get Rid Of My Chlamydia?
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
- What Does Herpes Look Like Around Your Lip?
- What Happens When Bacterial Vaginosis Goes Untreated?
- What Else Can Cause Blisters Besides Genital Herpes?
- What Are The Long Term Effects Of Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.